Alert archive / Texas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 213, NWS Austin/San Antonio, TX

October 31, 2005Bastrop County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Oct 31, 2005, 3:01 PM CST for Bastrop County, Texas. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 31, 2005, 3:01 PM CST (21:01 UTC)
Expired
Oct 31, 2005, 3:29 PM CST
In force
28 min
Issued by
NWS Austin/San Antonio, TX
Area
Counties, with a storm outline in the text

County Bastrop County, TX

The radar

The Ft Hood radar (KGRK), 72 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 31, 11:25 AM CSTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 9.0 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2005-10-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 126 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2005-10-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
126 J/kg
Mixed-layer CIN
-118 J/kg
Mixed-layer LCL
954 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KEWX 312101
SVREWX
TXC021-312145-
/O.NEW.KEWX.SV.W.0213.051031T2101Z-051031T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
301 PM CST MON OCT 31 2005

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES...
  BASTROP

* UNTIL 345 PM CST

* AT 254 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES
  SOUTHWEST OF BASTROP...AND MOVING EAST AT 40 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE CIRCLE D-KC ESTATES AND
  SMITHVILLE.

LAT...LON 3012 9748 2994 9744 3000 9710 3021 9710

$$
2 follow-up statements
000 
WWUS54 KEWX 312116
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
316 PM CST MON OCT 31 2005

TXC021-312145-
/O.CON.KEWX.SV.W.0213.000000T0000Z-051031T2145Z/
BASTROP TX-
316 PM CST MON OCT 31 2005

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CST
FOR BASTROP COUNTY...

AT 306 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 7 MILES SOUTH OF BASTROP...MOVING EAST AT 35 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE CIRCLE D-KC ESTATES AND
SMITHVILLE.

A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 600 PM CST
MONDAY EVENING FOR SOUTH CENTRAL TEXAS.

LAT...LON 3012 9748 2994 9744 3000 9710 3021 9710

$$
000 
WWUS54 KEWX 312129
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
327 PM CST MON OCT 31 2005

TXC021-312137-
/O.CAN.KEWX.SV.W.0213.000000T0000Z-051031T2145Z/
BASTROP TX-
327 PM CST MON OCT 31 2005

...THE SEVERE THUNDERSTORM WARNING FOR BASTROP COUNTY IS CANCELLED...

THE THUNDERSTORM HAS WEAKENED...HOWEVER PEA SIZED HAIL AND WIND GUSTS
OF 40 MPH ARE STILL POSSIBLE THROUGH 345 PM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CST MONDAY
EVENING FOR SOUTH CENTRAL TEXAS.

LAT...LON 3012 9748 2994 9744 3000 9710 3021 9710

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 31, 10:33 AM CST, 4 hours 28 minutes earlier.

Area forecast discussion, Oct 31, 10:33 AM CST, 4 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1033 AM CST MON OCT 31 2005

.UPDATE...COLD FRONT CURRENTLY JUST SOUTH OF A STEPHENVILLE..BROWNWOOD..
SAN ANGELO LINE MOVING SOUTHEAST ABOUT 20 KTS. SQUALL LINE CONTINUES
TO DEVELOP SOUTHWEST ALONG THE FRONT. MID TO UPPER 60S DEWPOINTS ACROSS
THE EASTERN HALF OF SOUTH CENTRAL TEXAS COMBINED WITH SOUTHERLY
FLOW OF 10 TO 15 KTS WILL BE ENOUGH TO BUILD STORMS MORE TO THE
SOUTHWEST ALONG THE FRONT AS IT ENTERS SOUTH CENTRAL TEXAS LATER THIS
AFTERNOON. WILL MAINTAIN SEVERE POTENTIAL FOR THE AFTERNOON.
CURRENT FORECAST ADVERTISES SCENARIO WELL SO NO UPDATE WILL BE
ISSUED AT THE PRESENT TIME.

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM 6 AM TUESDAY TO 6 PM TUESDAY FOR THE
FOLLOWING COUNTIES: ATASCOSA... BANDERA... BASTROP... BEXAR...
BLANCO... BURNET... CALDWELL... COMAL... DE WITT... DIMMIT...
EDWARDS... FAYETTE... FRIO... GILLESPIE... GONZALES... GUADALUPE...
HAYS... KARNES... KENDALL... KERR... KINNEY... LAVACA... LEE...
LLANO... MAVERICK... MEDINA... REAL... TRAVIS... UVALDE... VAL
VERDE... WILLIAMSON... WILSON... AND ZAVALA.

&&

02/13
Hazardous weather outlook, Oct 31, 5:41 AM CST, 9 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
541 AM CST MON OCT 31 2005

TXZ171>173-183>194-202>209-217>225-228-011145-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
541 AM CST MON OCT 31 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT
AN UPPER LEVEL DISTURBANCE AND COLD FRONT WILL COMBINE TO PRODUCE
SHOWERS THIS MORNING...AND A LINE OF STRONG TO SEVERE
THUNDERSTORMS THIS AFTERNOON ACROSS SOUTH CENTRAL TEXAS. LARGE
HAIL IS POSSIBLE...BUT DAMAGING WINDS ARE THE MAIN THREAT. THE
PRIMARY THREAT AREA IS ALONG AND NORTH OF INTERSTATE 10...
INCLUDING THE AUSTIN AND SAN ANTONIO METRO AREAS. THE MOST LIKELY
TIME FOR SEVERE STORMS TO OCCUR IS BETWEEN 2 AND 8 PM THIS
AFTERNOON AND EARLY EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS MAY NEED TO BE ACTIVATED THIS AFTERNOON.

In the hours before

Local storm report, Oct 31, 1:38 PM CST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
138 PM CST MON OCT 31 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0123 PM     HAIL             5 W GEORGETOWN          30.65N 97.77W
10/31/2005  0.75 INCH        WILLIAMSON         TX   TRAINED SPOTTER

            2 EVENTS WITHIN MINUTES OF EACH OTHER

&&

RUNEWX
Local storm report, Oct 31, 1:57 PM CST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
157 PM CST MON OCT 31 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0156 PM     HAIL             3 SW TAYLOR             30.54N 97.45W
10/31/2005  0.75 INCH        WILLIAMSON         TX   TRAINED SPOTTER

            1 TO 2 MINUTE DURATION

&&

RW
Local storm report, Oct 31, 2:26 PM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
226 PM CST MON OCT 31 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     HAIL             6 NE KENDALIA           30.03N 98.45W
10/31/2005  0.88 INCH        BLANCO             TX   CO-OP OBSERVER

&&

WR

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 31, 12:09 PM CSTSevere Thunderstorm WarningEWXLlano51 min
Oct 31, 12:24 PM CSTSevere Thunderstorm WarningEWXBurnet21 min
Oct 31, 1:08 PM CSTSevere Thunderstorm WarningEWXWilliamson22 min
Oct 31, 1:27 PM CSTSevere Thunderstorm WarningEWXWilliamson48 min
Oct 31, 2:06 PM CSTSevere Thunderstorm WarningEWXKendall39 min
Oct 31, 2:29 PM CSTSevere Thunderstorm WarningEWXBlanco, Comal, Hays46 min

Nearby

Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.